Doctor insights on:
Severe Allergic Reaction In Children
See an allergist: An allergist is specialty trained and uniquely qualified to assess and treat severe allergic reactions. Even if the cause is not currently known, an allergist can assist in finding the cause and preventing another reaction. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
1.5 to 15%: Depends on what you read and the type of agent causing anaphylaxis, the reported incidences ranged from 1.5% to 15% although i think the incidence is under 0.1% annually. The severity was not detailed in the reports but a survey done about 10 years ago noted that there were 1500 deaths/yr from anaphylaxis in the us- some cases of unexplained deaths might not be included. ...Read more
Depends: on the reaction, which can range from some rash to full anaphylactic shock to other complications, first step is to stop the medicine, at times it might take weeks for the rash to go away with certain antibiotics, just keep away from direct sunlight as much as you can while you have the rash, follow up with your pcp/allergist, goodluck ...Read more
What is safest type of hair color for someone in early fifties? Some brands can result in severe allergic reaction.
Everyone's Unique: Everyone 's immune system responds differently to proteins that are not our own. Some people develop allergies after one exposure, while others it may take 30 years. Some people NEVER develop allergies to certain chemicals. Unless you're set on coloring your hair, the safest product is no hair color at all. ...Read moreSee 1 more doctor answer
If I had a severe allergic reaction to fluticasone proprionate, am I likely to react negatively to fluticasone furoate as well?
Better avoid: The whole class , likely the allergy was to the main nucleus, which is similar in both preparations. Confer with your doctor about use of alternate treatment, best wishes ...Read more
I had a severe allergic reaction to keflex. Can i trust taking other antiobios in the future without being pre-tested? How to know if allergic again?
Many options: Antibiotics are in a number of chemical classes. With a severe reaction to Keflex (also called cefazolin), you should avoid antibiotics in the cephalosporin and probably the penicillin class, as there is a higher chance of cross reactivity. Typically, we will give antibiotics in a different chemical class rather than testing. For you, examples may be clindamycin, Ciprofloxacin or vancomycin. ...Read moreSee 1 more doctor answer
I couldn't get my second MMR shot due to a severe allergic reaction to it. What ingredient would cause this? Not allergic to any others. Will I be ok?
?Neomycin, hopefully: Like all vaccines, the MMR vaccine has many ingredients one could react to, but the most likely is neomycin, which is known to cause severe allergic reactions. See list of the ingredients in my comment. Also see http://bit.ly/16RdeGh for a general discussion about vaccine safety and hazards. Hard to know if you'll be OK without more details of your reaction, but it's OK to not get more MMR. ...Read more
How do I know if I have tropical tea bags which contain passion fruit, could I have a severe allergic reaction to these tea bags if i consume the tea?
Read labels: For any food allergy, it is imperative to read ingredient labels to identify if the specific food allergen is present. The U.S. Food labeling law does not require passion fruit to be included, but check anyway. Typically there is a contact number at the company to call. If a person is not sure, they should avoid that particular product. An allergic reaction could occur if highly allergic. ...Read more
Very rare: Mri "dye" is gadolinium, a rare element that has rare side effects. Allergic reactions are very unusual and vary in frequency from 0.004% to 0.7%. A rash, hives, or urticaria are the most frequent. Severe, life-threatening anaphylactoid or nonallergic anaphylactic reactions are exceedingly rare (0.001% to 0.01%). ...Read more
Several: Treatment for a severe allergic reaction (anaphylaxis) is Epinephrine injection, oxygen (if low pulse ox), intravenous fluids (for treating low blood pressure), antihistamines (h1 and h2) by injection or orally, albuterol by nebulizer (if asthma like symptoms), steroids (prednisone by mouth or solumedrol (methylprednisolone) iv), blood pressure support medications and rarely Methylene Blue (for refractory symptoms). ...Read moreSee 1 more doctor answer
If you have a severe allergic reaction to contrast can you still have a pet scan? And also if you have diabetes can you have this test?
Yes; different chem: Typically pet scan uses a small amount of radioactive material which tends to accumulate in higher amount in more active tissues such as tumor or site of infection, thus better seen on scan. Ct contrast uses a radioopaque substance that is different than one for pet, thus you should be fine. Make sure your diabetes/sugar is under good control. Consult doc and best of luck to you. ...Read moreSee 2 more doctor answers
I was prescribed prednisone for severe allergic reaction, should I take it till the rash is gone or till the prescription is gone?
I'm allergic to bactrim (sulfamethoxazole and trimethoprim) n just got prescribed sulfamethoxazole but I have severe shoulder pain and headache, it's an allergic reaction isn't it!
UR allergic to sulfa: Bactrim (sulfamethoxazole and trimethoprim) contains sulfmethoxazole & trimethoprim. Most people allergic to Bactrim (sulfamethoxazole and trimethoprim) are allergic to the sulfa component. So your symptoms are probably related to sulfa. Your dr should prescribe another antibiotic, if you still need one. Suggest you make both your dr & your pharmacy aware of this. ...Read moreSee 1 more doctor answer
Probably not...: If they are chronic and recurring. However, if sudden onset respiratory symptoms occur immediately after a new food has been introduced (such as egg or peanut), it could indicate food allergy (in which case there is usually an accompanying rash). I said "probably not, " because environmental allergy is rare in children under 2 since recurrent exposure over time is necessary to develop allergy. ...Read moreSee 1 more doctor answer
No: This is an irritant reaction but does not represent an actual food allergy. Food allergy reactions are more likely to present with a combination of the following: rash or hives (the most common symptoms), swelling of lips, tongue, or throat, respiratory symptoms, vomiting, or diarrhea. ...Read moreSee 1 more doctor answer
Low: Severe reactions to ct scan dyes are low unless you have a history of a reaction, are on certain medications that work through your kidneys or you are very dehydrated. It is always good to questions why you need the ct scan in the first place as it also exposes you to more radiation. Will the results of the scan change how you are treated?.. And that can outweigh the small risks of the procedure. ...Read more
Is it safe to take children's benedryl and Claritin (loratadine) together for an allergic reaction?
Yes.: Sometimes you need a little more medication. I usually have my patients stick with the same antihistamine rather than take two different ones. I also prefer fexofenadine (allegra) & loratidine (claritin) to the others because they don't cause sedation or slow reaction time & because they last for 12-24 hours. Also i always recommend the generics over brand name. ...Read more
- Severe allergic reaction to amoxicillin
- Severe allergic reaction to bactrim
- Severe allergic reaction to taxol
- Ibuprofen allergic reaction in children
- Allergic reaction to amoxicillin in children
- Allergic reaction to antibiotics in children
- Amoxicillin allergic reaction in children
- Allergic reaction to zithromax in children
- Severe allergic reaction to bed bugs
- Severe allergic reaction mosquito bites